Side Effects Of Consuming Diabetes Drugs?
Hello, I am a woman aged 30 years, just this month I have diabetes with sugar levels from 290 to 270, before I took metformin and there were no problems, only 2 days the medicine was replaced by gliben by the doctor, the first day I drank gliben I was shaking and I got cold sweat , the second day I feel hungry in the middle of the night, is this a side effect of gliben and how to deal with shaking and cold sweat again, and what foods can be eaten when hungry at midnight, can I change the medicine back to metformin because I feel uncomfortable with this condition ,, thank you in advance
Hi Alif, thank you for the question for HealthReplies.com
Glibenclamide is an antidiabetic drug from the sulfonylurea class. This drug works by stimulating the cells in the pancreas to produce more insulin to lower blood sugar. The main side effects that most often occur from using this drug include:
diarrhea abdominal pain nausea and bloating dizziness and headaches weight gain Users of this drug should eat regularly when taking the drug. Fasting while taking this drug can cause hypoglycemia or low blood sugar. The following are some of the symptoms of hypoglycemia:
body cold sweats, chills, dizziness and headache shaking restlessness heart palpitations visual disturbances decreased consciousness and seizures If you are taking this medicine, you will usually be advised to use a home blood sugar check kit so you can check your blood sugar from time to time. The symptoms you experience are most likely caused by lowering your blood sugar (hypoglycemia). If the hypoglycemia symptoms mentioned above occur, you can do the first treatment by drinking sugar water.
You should not stop medication or change medications before consulting your doctor. Immediately consult your condition with the doctor who treats you, and as long as you haven't had a chance to see a doctor, make sure you eat regularly (you can adjust your meal portions, for example eat less but more often), and keep doing sports according to your doctor's advice. The food you can eat is the same as any other diabetic. It is advisable not to eat foods high in sugar (unless you are experiencing the above symptoms of hypoglycemia) and increase consumption of fiber and replace simple carbohydrates with more complex carbohydrates.
Here is an article about good foods for diabetics that you can read
So much information from me, hopefully enough answer